Is bladder control affected by the use of Clonidine HCL, Focalin XR or Risperidone in children?
- 18 Jan 2013 by SilverT
- 18 January 2013
- focalin, focalin xr, schizophrenia, bipolar disorder, attention-deficit hyperactivity disorder (adhd), agitation, clonidine, risperidone, schizoaffective disorder, bladder
My grandson is six years old and is on Clonidine HCL, Focalin XR and Risperidone. He has problems going to the bathroom in time to urinate and a real problem with bed-wetting. He also has a real problem being alone in the bathroom at school or at home as well as in any other room of the house unless someone else is in that same room with him. Are any of these problems associated with the any of the above mentioned drugs?
Thank you sincerely,
That's quite a cocktail for a 6 yr old. Risperadone can cause incontinence. The other two can both mess with emotions, so I would think they can cause anxiety.
Is he using the Focalin in the daytime and the Clonidine to sleep? Clonidine can cause kids to sleep very deeply and he may not be rousing to the signals that he has to get up and urinate at night. Try limiting fluids several hours before bedtime. Also, have his pediatrician run a urinalysis to be sure he doesnt have a UTI. An infection may make it hard for him to hold his urine and pain while urinating may be making him anxious. Sometimes with ADD/ADHD kids, they are so focused on their activities that they dont want to take time out to pee so they wait too long before giving in to go to the BR and by this time his bladder may be very full causing him to dribble before he gets there. Emotional issues can also play a part in toileting issues. Is he in cognitive behavior counseling? If no, it may be something to look into. When kids get into the elementary school ages, peer pressure can be very strong and kids will tease others that they feel still "act like babies" and this can set up very negative self esteem issues. Reassure him that everyone develops differently but try to help him get to the toilet early and limit fluids before bedtime. Keep his pediatrician and /or psychiatrist in the loop as to all of these symptoms.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jan 2010 • 1 answer
Posted 19 May 2010 • 1 answer
Posted 22 Apr 2011 • 1 answer
Posted 26 Oct 2016 • 0 answers
Posted 13 Jan 2017 • 1 answer